Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Extending the $ t$-design concept


Authors: A. R. Calderbank and P. Delsarte
Journal: Trans. Amer. Math. Soc. 338 (1993), 941-952
MSC: Primary 05E30; Secondary 05B05, 33C45
MathSciNet review: 1134756
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{B}$ be a family of $ k$-subsets of a $ v$-set $ V$, with $ 1 \leq k \leq v/2$. Given only the inner distribution of $ \mathfrak{B}$, i.e., the number of pairs of blocks that meet in $ j$ points (with $ j = 0,1, \ldots ,k$), we are able to completely describe the regularity with which $ \mathfrak{B}$ meets an arbitrary $ t$-subset of $ V$, for each order $ t$ (with $ 1 \leq t \leq v/2$). This description makes use of a linear transform based on a system of dual Hahn polynomials with parameters $ v$, $ k$, $ t$. The main regularity parameter is the dimension of a well-defined subspace of $ {\mathbb{R}^{t + 1}}$, called the $ t$-form space of $ \mathfrak{B}$. (This subspace coincides with $ {\mathbb{R}^{t + 1}}$ if and only if $ \mathfrak{B}$ is a $ t$-design.) We show that the $ t$-form space has the structure of an ideal, and we explain how to compute its canonical generator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05E30, 05B05, 33C45

Retrieve articles in all journals with MSC: 05E30, 05B05, 33C45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1134756-0
PII: S 0002-9947(1993)1134756-0
Keywords: $ t$-design, $ t$-form space, $ t$-distribution matrix, dual Hahn polynomials
Article copyright: © Copyright 1993 American Mathematical Society